본문 바로가기
KERD
논문KCI 등재

약물첨가제로 사용된 ethylenediaminetetraacetic acid에 의한 아나필락시스쇼크 1예

A case of anaphylactic shock to ethylenediaminetetraacetic acid as a drug excipient

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류소아과학

초록

If drug excipients hypersensitivity is not accurately recognized, the patient is at risk of experiencing repeated hypersensitivity to various drugs. Ethylenediaminetetraacetic acid (edetic acid, EDTA), often found as an excipient in injectable drugs and topical agents. Herein, we report a patient who developed anaphylactic shock to an injection containing EDTA and subsequently experienced both immediate and delayed hypersensitivity reactions to EDTA. A 51-year-old female was referred due to perioperative anaphylaxis. It took the patient 2 hours to return to the ward after receiving general anesthesia. Immediately after returning to the ward, the patient received injections of Mucosten (Medica), Traumeel (Saehan), and Botropase (Han Lim), and within 1 minute she experienced an anaphylactic shock. The patient had drug allergy histories to computed tomography contrast agents and injectable drugs as well as repeated contact dermatitis histories to topical agents. A month later, the patient came to the outpatient clinic. As a result, intradermal test for perioperative drugs, Mucosten, and Dexamethasone (Daewon Pharm) were positive. In addition, the 48-hour delay test for Mucosten and Dexamethasone was also positive. Under the suspicion of additive hypersensitivity, skin prick test was performed for disodium acetate, an additive containing Mucosten and Dexamethasone, which showed a positive result. However, skin prick test for N-Acetyl-L-cysteine, a main compound of Mucosten, was negative. This case is a hypersensitivity reaction to EDTA, which was confirmed by drug skin tests. In addition, this case is meaningful in that immediate and delayed hypersensitivity reactions to a single excipient appeared independently in the same patient.

Abstract

If drug excipients hypersensitivity is not accurately recognized, the patient is at risk of experiencing repeated hypersensitivity to various drugs. Ethylenediaminetetraacetic acid (edetic acid, EDTA), often found as an excipient in injectable drugs and topical agents. Herein, we report a patient who developed anaphylactic shock to an injection containing EDTA and subsequently experienced both immediate and delayed hypersensitivity reactions to EDTA. A 51-year-old female was referred due to perioperative anaphylaxis. It took the patient 2 hours to return to the ward after receiving general anesthesia. Immediately after returning to the ward, the patient received injections of Mucosten (Medica), Traumeel (Saehan), and Botropase (Han Lim), and within 1 minute she experienced an anaphylactic shock. The patient had drug allergy histories to computed tomography contrast agents and injectable drugs as well as repeated contact dermatitis histories to topical agents. A month later, the patient came to the outpatient clinic. As a result, intradermal test for perioperative drugs, Mucosten, and Dexamethasone (Daewon Pharm) were positive. In addition, the 48-hour delay test for Mucosten and Dexamethasone was also positive. Under the suspicion of additive hypersensitivity, skin prick test was performed for disodium acetate, an additive containing Mucosten and Dexamethasone, which showed a positive result. However, skin prick test for N-Acetyl-L-cysteine, a main compound of Mucosten, was negative. This case is a hypersensitivity reaction to EDTA, which was confirmed by drug skin tests. In addition, this case is meaningful in that immediate and delayed hypersensitivity reactions to a single excipient appeared independently in the same patient.

참고문헌 (15)

  1. Banerji A, "mRNA vaccines to prevent COVID-19 disease and reported allergic reactions : current evidence and suggested approach", J Allergy Clin Immunol Pract, 9, pp.1423~1437 (2021)
  2. Russo PAJ, "Systemic allergy to EDTA in local anesthetic and radiocontrast media", J Allergy Clin Immunol Pract, 2, pp.225~229 (2014)
  3. 양민석, "약물알레르기 검사의 시행과 해석: 전문가 의견서", Allergy Asthma & Respiratory Disease, 5(5), pp.239~247 (2017), 대한 소아알레르기 호흡기학회[DOI]
  4. Venturini M, "Immediate hypersensitivity to corticosteroids", J Investig Allergol Clin Immunol, 16, pp.51~56 (2006)
  5. 김유일, "Intradermal skin tests for rocuronium and cisatracurium in patients with a history of allergy: a retrospective study", Korean Journal of Anesthesiology, 71(4), pp.296~299 (2018), 대한마취통증의학회
  6. Yoon SY, "Validation of the cephalosporin intradermal skin test for predicting immediate hypersensitivity : a prospective study with drug challenge", Allergy, 68, pp.938~944 (2013)
  7. 송우정, "Two Cases of H2-Receptor Antagonist Hypersensitivity and Cross-Reactivity", Allergy, Asthma & Immunology Research, 3(2), pp.128~131 (2011), 대한천식알레르기학회
  8. Torres MJ, "Practice parameters for diagnosing and managing iodinated contrast media hypersensitivity", Allergy, 76, pp.1325~1339 (2021)
  9. Sánchez-Pedreño P, "Contact allergy to tetrasodium EDTA in a sunscreen", Contact dermatitis, 61, pp.125~126 (2009)
  10. Pruitt C, "Allergic contact dermatitis from ethylenediaminetetraacetic acid", Dermatitis, 21, pp.121~122 (2010)
  11. de Groot AC, "Contact allergy to EDTA in a topical corticosteroid preparation", Contact Dermatitis, 15, pp.250~252 (1986)
  12. van Laar T, "The role of EDTA in provoking allergic reactions to subcutaneous infusion of apomorphine in patients with Parkinson's disease : a histologic study", Mov Disord, 13, pp.52~55 (1998)
  13. Rajan JP, "A case of systemic contact dermatitis secondary to edetate disodium", J Allergy Clin Immunol Pract, 3, pp.607~608 (2015)
  14. Raymond JZ, "EDTA : preservative dermatitis", Arch Dermatol, 100, pp.436~440 (1969)
  15. Foreman H, "The metabolism of C14 labeled ethylenediaminetetraacetic acid in human beings", J Lab Clin Med, 43, pp.566~571 (1954)

관련 논문AI추천

이 간행물의 다른 논문 (9건)